Alert archive / California / Wind Advisories in 2014
Wind Advisory 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 29, 2014, 3:23 AM PDT. It took effect at Apr 29, 2014, 9:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2014, 3:23 AM PDT (10:23 UTC)
- In effect from
- Apr 29, 2014, 9:00 AM PDT
- Expired
- Apr 29, 2014, 4:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
258 WWUS75 KPSR 291023 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 323 AM MST TUE APR 29 2014 AZZ020-CAZ031>033-292300- /O.NEW.KPSR.WI.Y.0006.140429T1600Z-140429T2300Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 323 AM MST TUE APR 29 2014 /323 AM PDT TUE APR 29 2014/ ...WIND ADVISORY IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING TO 4 PM MST /4 PM PDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING TO 4 PM MST /4 PM PDT/ THIS AFTERNOON. * AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY AND PORTIONS OF SOUTHEASTERN CALIFORNIA NORTH AND EAST OF THE SALTON SEA...INCLUDING PARKER AND BLYTHE. * TIMING...THIS MORNING AND THIS AFTERNOON. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED ROADWAYS SUCH AS I-10. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
1 follow-up statement
219 WWUS75 KPSR 292303 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 403 PM MST TUE APR 29 2014 .GUSTY NORTH WINDS DIMINISHING DOWN THE LOWER COLORADO RIVER VALLEY. AZZ020-CAZ031>033-300015- /O.EXP.KPSR.WI.Y.0006.000000T0000Z-140429T2300Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 403 PM MST TUE APR 29 2014 /403 PM PDT TUE APR 29 2014/ ...WIND ADVISORY WILL EXPIRE AT 4 PM MST /4 PM PDT/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM MST /4 PM PDT/ THIS AFTERNOON. GUSTY NORTH WINDS PERSISTED DOWN THE LOWER COLORADO RIVER VALLEY THIS AFTERNOON...HOWEVER THEY HAD DROPPED BELOW WIND ADVISORY THRESHOLDS AND SHOULD STAY BELOW ADVISORY LEVELS FOR THE REST OF THE EVENING. LOCALLY BREEZY NORTH WINDS WILL PERSIST INTO THE EVENING HOURS...WITH GUSTS TO AROUND 30 MPH POSSIBLE...AND LOCALLY WINDY CONDITIONS ARE EXPECTED AGAIN DURING THE DAY ON WEDNESDAY. MOTORISTS ON EAST-WEST ORIENTED ROADS SUCH AS INTERSTATE 10 SHOULD EXPECT GUSTY SHIFTING CROSS WINDS THIS EVENING AND SHOULD DRIVE WITH CAUTION. $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 28, 8:45 PM PDT, 6 hours 38 minutes earlier.
Area forecast discussion, Apr 28, 8:45 PM PDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 845 PM MST MON APR 28 2014 .SYNOPSIS... HIGH PRESSURE WILL GRADUALLY BUILD OVER THE WESTERN UNITED STATES THIS WEEK RESULTING IN WARM DRY WEATHER THROUGH ARIZONA AND SOUTHEAST CALIFORNIA. VERY BREEZY CONDITIONS CAN BE EXPECTED AT TIMES TUESDAY AND WEDNESDAY...ESPECIALLY THROUGH THE COLORADO RIVER VALLEY AND PARTS OF SOUTHEAST CALIFORNIA. TEMPERATURES WILL INCREASE TO ABOVE NORMAL LEVELS BY THE MIDDLE AND END OF THE WEEK...WITH HIGHS RISING INTO THE MID 90S TO AROUND 100 ON THE LOWER DESERTS BY THURSDAY. && .DISCUSSION... UPPER LEVEL RIDGE CONTINUED TO BUILD ALONG THE WEST COAST THIS EVENING...AND A DRY NORTHWEST FLOW ALOFT REMAINED IN PLACE ACROSS THE AREA AHEAD OF THIS BUILDING RIDGE. H5 HEIGHTS WERE UP ANOTHER 40-60M THIS EVENING PER THE 00Z PLOT DATA...AND HIGH TEMPS CLIMBED BACK TO AROUND SEASONAL NORMALS WITH SKY HARBOR COMING IN AT 88 DEGREES...JUST ONE DEGREE BELOW NORMAL. IR IMAGERY AT 8 PM SHOWED CLEAR SKIES ACROSS THE AREA...AND SURFACE DEWPOINTS OVER THE DESERTS WERE MOSTLY IN THE UPPER TEENS TO UPPER 20S THIS EVENING AND WERE RUNNING 5-10 DEGREES LOWER THAN 24 HOURS AGO. STRONG SURFACE HIGH CONTINUED TO BUILD TO OUR NORTH...AND AS THE NIGHT PROGRESSES THE SURFACE GRADIENT WILL TIGHTEN...LEADING TO INCREASING LOW LEVEL NORTH TO NORTHEAST WINDS WHICH WILL PERSIST INTO THE DAY ON TUESDAY. FOR THE REST OF TONIGHT EXPECT GENLY CLEAR SKIES AND LOCALLY BREEZY WINDS...ESPECIALLY DOWN THE LOWER CO RIVER VALLEY. FORECASTS LOOK TO BE IN GOOD SHAPE AND NO UPDATES ARE NEEDED ATTM. .PREVIOUS DISCUSSION... AFTERNOON WV IMAGERY STILL DEPICTS ELONGATED NWLY FLOW THROUGHOUT THE ENTIRE SWRN CONUS...WITH THE FORECAST AREA FIRMLY ON THE ANTI-CYCLONIC SHEAR SIDE OF THE JET AXIS. RIDGING WAS ALREADY AMPLIFYING THROUGH THE EAST PACIFIC BASIN IN RESPONSE TO DOWNSTREAM HIGH AMPLITUDE OMEGA BLOCKING PREDOMINATING EASTERN NORTH AMERICA. WRN CONUS RIDGING WILL CONTINUE TO STRENGTHEN AND AMPLIFY OVER THE NEXT 60 HOURS AS A MIDWEST CUTOFF LOW TRANSITIONS TO AN OVERALL REX BLOCK CONFIGURATION...FURTHER ADDING TO THE HIGHLY MERIDIONAL FLOW ACROSS THE ENTIRE WESTERN HEMISPHERE. THIS AMPLIFIED FLOW PATTERN AND RIDGE AXIS POKING INTO WRN CANADA WILL FORCE SUBSTANTIAL SFC PRESSURE RISES OVER THE NRN ROCKIES/GREAT BASIN BEGINNING TONIGHT...AND CONTINUING THROUGH THURSDAY UNTIL THE PATTERN DAMPENS. THIS WILL RESULT IN THE PRIMARY FORECAST CONCERN OF STRONG WINDS BREACHING RIDGE TOPS AND FUNNELING DOWN RIVER VALLEYS THROUGHOUT THE NORTHERN PORTIONS OF THE FORECAST AREA. A SFC PRESSURE GRADIENT ON THE ORDER OF 12-14MB ACROSS THE STATE OF ARIZONA WILL GENERALLY BE MAXIMIZED DURING THE EARLY MORNING HOURS...WITH MECHANICAL MIXING TRANSPORTING HIGHER MOMENTUM AIR TO THE SFC AFTER SUNRISE...AND THROUGH AFTERNOON PEAK HEATING. ASIDE FROM AFFECTING LOW TEMPERATURES THROUGH LACK OF NOCTURNAL COOLING...IMPACTS ON HIGH PROFILE VEHICLE TRAVEL AND FIRE WEATHER CONCERNS APPEAR TO BE THE MOST SIGNIFICANT. IMPACTS AREAS WILL BE PRIMARILY FOCUSED ALONG THE I-10 CORRIDOR FROM FAR WESTERN ARIZONA THROUGH THE COCHELLA VALLEY (AND POINTS WEST TO THE SOUTHERN CALIFORNIA COAST). FRIDAY THROUGH SUNDAY... MODELS AGREE THAT THE RIDGE AXIS WILL CONTINUE TO SLOWLY TRACK EASTWARD TOWARD THE END OF THE WEEK. THOUGH THE 500 MB HEIGHT PATTERN FLATTENS OUT DURING THIS TIME...THICKNESSES DONT DECREASE. IN FACT THEY INCREASE. THUS TEMPS PEAK SATURDAY WITH HIGHS IN THE UPPER 90S IN THE PHOENIX AREA AND 100-103 WARMEST DESERTS. LITTLE CHANGE SUNDAY. FORECAST NUMBERS WERE NUDGED UP COMPARED TO PREVIOUS PACKAGE PER GUIDANCE...LEANING TOWARD ECMWF. THE SURFACE PRESSURE GRADIENT WILL BE CONSIDERABLY WEAKER FOR LESS WIND...THOUGH WESTERLY AFTERNOON WINDS STRENGTHEN NOTICEABLY OVER THE WEEKEND. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... LOCALLY BREEZY WEST WINDS WILL CONTINUE TO DIMINISH...AND THEN TURN MORE TOWARDS THE NORTH OR NORTHEAST AFTER MIDNIGHT AS A STRONG N-S SURFACE GRADIENT TIGHTENS ACROSS THE STATE. BY 14-15Z EXPECT GUSTY NELY WINDS MOST LOCATIONS WITH PEAK VALUES IN EXCESS OF 20KT. KPHX MAY SEE WINDS TAPER TO LIGHT/VARIABLE OR LIGHT SOUTHWEST AFTER 10Z DUE TO LOCAL TERRAIN INFLUENCES...BUT BY MID MORNING...AROUND 16Z...SHOULD RAPIDLY PICK UP AND TURN NELY AS MIXING INCREASES. OTHERWISE EXPECT GENLY CLEAR SKIES NEXT 24 HOURS. WINDS TO PERSIST PRIMARILY OUT OF THE NORTHEAST THROUGH THE AFTERNOON HOURS ON TUESDAY. THERE IS A MENTION OF LLWS IN THE AREA TAFS AFTER ABOUT 10Z...AS A LOW LEVEL NELY JET IN EXCESS OF 30KT DEVELOPS AND SURFACE WINDS STAY GENLY AOB 12KT. BY MID MORNING...15-16Z OR...MIXING INCREASES AND SURFACE WINDS PICK UP REDUCING OR ELIMINATING THE SHEAR POTENTIAL. SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... N-S SURFACE GRADIENT WILL GRADUALLY TIGHTEN AND LEAD TO GUSTY MAINLY NORTH WINDS...ESPECIALLY DOWN THE LOWER CO RIVER VALLEY...LATER TONIGHT AND THRU THE DAY TUESDAY. KBLH WILL FAVOR THE NORTH TONIGHT...INCREASING BY MID MORNING TO 20KT SUSTAINED WITH PEAK GUSTS NEAR 30KT. LLWS IS A POSSIBILITY AFTER MIDNIGHT AS A LOW LEVEL NLY JET DEVELOPS WITH SPEEDS UP TO 35KT...AND SURFACE WINDS REMAIN NEAR 10KT. THUS WIND SHEAR IS CURRENTLY MENTIONED IN THE KBLH TAF. FOR KIPL...WINDS TO FAVOR THE WEST TONIGHT INTO MID/LATE MORNING TUESDAY BEFORE SWINGING TO THE NORTH/NORTHEAST AT 15-20KT. OTHERWISE EXPECT GENLY CLEAR SKIES NEXT 24 HOURS AROUND THE AREA. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... WIND SPEEDS WILL BEGIN TO DECREASE ON THURSDAY...HOWEVER LOCALIZED STRONGER NORTHERLY GUSTS WILL STILL PREVAIL FOR MUCH OF THE DAY. MUCH WEAKER AND MORE TYPICAL DIURNALLY FORCED WINDS CAN BE EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. HOWEVER DESPITE THE WEAKER WINDS...TEMPERATURES WILL INCREASE TO ABOVE NORMAL LEVELS WITH MANY LOWER ELEVATION LOCATIONS APPROACHING (OR POSSIBLY LOCALLY EXCEEDING) THE 100 DEGREE MARK AS AFTERNOON MINIMUM HUMIDITY LEVELS FALL WELL INTO THE SINGLE DIGITS (IN SOME CASES BELOW 5 PERCENT). OVERNIGHT RECOVERY WILL ONLY BE POOR TO FAIR THROUGHOUT THE ENTIRE PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...CB PREVIOUS DISCUSSION...MO/AJ AVIATION...CB FIRE WEATHER...MO
Hazardous weather outlook, Apr 28, 3:32 PM PDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 332 PM MST MON APR 28 2014 AZZ020-021-CAZ030>033-291300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 332 PM MST MON APR 28 2014 /332 PM PDT MON APR 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG GUSTY NORTH WINDS WILL IMPACT PARTS OF THE OUTLOOK AREA TUESDAY AND WEDNESDAY. THE MOST FAVORABLE AREAS TO EXPERIENCE STRONG WINDS WILL BE LARGE RIVER VALLEY AND RIDGE TOPS. NORTH WINDS 20 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED AT TIMES...ESPECIALLY DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-291300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 332 PM MST MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG GUSTY NORTHEAST WINDS WILL IMPACT PARTS OF THE OUTLOOK AREA TUESDAY AND WEDNESDAY. THE MOST FAVORABLE AREAS TO EXPERIENCE STRONG WINDS WILL BE RIDGE TOPS AND MOUNTAIN PASSES. NORTHEAST WINDS 20 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED AT TIMES...WITH EVEN HIGHER WIND GUSTS AROUND MOUNTAIN PEAKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:49 AM PDT | Fire Weather Watch | PSR | Imperial, Riverside | 13 hr |
| Apr 29, 2:49 AM PDT | Red Flag Warning | PSR | Imperial, Riverside | 14 hr |
| Apr 29, 3:42 PM PDT | Red Flag Warning | PSR | Imperial, Riverside, San Bernardino | 28 hr |
Nearby
Wind Advisories in California, 2014Wind Advisories in Arizona, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.